| Catalog Number |
4006C0408 |
| Medical Device Problem Code |
Premature Separation (4045)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/10/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2019-01702.
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat an endoleak using penumbra coil 400s and a lantern delivery microcatheter (lantern).During the procedure, the physician successfully implanted two pc400 coils into the target location using the lantern.During advancement of the next pc400 through the middle of the lantern, it was reported that the pc400 unintentionally detached.The lantern and pc400 were removed together from the patient.Upon removal, the physician found that the lantern was broken at the proximal part.Therefore, the devices were no longer used in the procedure.The procedure was completed using four new pc400 coils and a new lantern.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the stretch resistant (sr) wire was fractured and the proximal constrain sphere was not present.Offset coil winds were present throughout the embolization coil.Conclusions: evaluation of the returned pc400 revealed a fractured sr wire.If the pc400 is forcefully retracted against resistance, damage such as this may occur.If this occurs, the embolization coil will likely detach from its pusher assembly.The pc400 pusher assembly was not returned for evaluation.Evaluation of the returned lantern confirmed a fracture.If the device is forcefully manipulated against resistance, damage such as a kink may occur.Further manipulation of a kinked device may result in a fracture.Further evaluation revealed kinks.These damages are likely incidental to the reported complaint.The returned non-penumbra catheter was undamaged.Penumbra coils and catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-01702.